Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Eventual finite order generation for the kernel of the dimension group representation


Author: J. B. Wagoner
Journal: Trans. Amer. Math. Soc. 317 (1990), 331-350
MSC: Primary 54H20; Secondary 57S99, 60J10
MathSciNet review: 1027363
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The finite order generation problem (FOG) in symbolic dynamics asks whether every element in the kernel of the dimension group representation of a subshift of finite type $ ({X_A},{\sigma _A})$ is a product of elements of finite order in the group $ {\operatorname{Aut}}({\sigma _A})$ of homeomorphisms of $ {X_A}$ commuting with $ {\sigma _A}$. We study the space of strong shift equivalences over the nonnegative integers, and the first application is to prove Eventual FOG which says that every inert symmetry of $ {\sigma _A}$ is a product of finite order homeomorphisms of $ {X _A}$ commuting with sufficiently high powers of $ {\sigma _A}$. Then we discuss the relation of FOG to Williams' lifting problem (LIFT) for symmetries of fixed points. In particular, either FOG or LIFT is false. Finally, we also discuss $ p$-adic convergence and other implications of Eventual FOG for gyration numbers.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 54H20, 57S99, 60J10

Retrieve articles in all journals with MSC: 54H20, 57S99, 60J10


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1990-1027363-9
PII: S 0002-9947(1990)1027363-9
Keywords: Kernel of the dimension group representation, Eventual FOG, the space of strong shift equivalences, LIFT, $ p$-adic asymptotic gyration numbers
Article copyright: © Copyright 1990 American Mathematical Society